Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have raised red spots next to knee. Spots getting bigger and darker. What could it be?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
I have a slightly raised red splotch next to my knee. It doesn't hurt or itch, but it seems like new splotches are cropping up near it. It has been there for at least a week, has grown in size and has become a darker shade of red. I don't remember coming in contact with anything strange and I don't think it's an insect bite if it's spreading. What could it be?
Posted Fri, 24 Aug 2012 in Skin Rash
Answered by Dr. Sudarshan 2 hours later
Hi dear,

I have gone through images sent by you.

It looks to me like irritant contact dermatitis.

Also I would like to know-

Even you are denying ,have you come in contact of new clothes/cosmetics/outdoor activity/plants?

Do you have any systemic symptoms?

How did it started?

Please answer the above to help you better.

Meanwhile you can apply Calamine lotion or aloe vera lotion over the part.
Both are over the counter preparations.

Anticipating your reply.

Above answer was peer-reviewed by
Follow-up: Have raised red spots next to knee. Spots getting bigger and darker. What could it be? 3 hours later
I haven't purchased any new clothes, lotions, or soaps. I haven't done any outdoor activity since well before the rash appeared.

I have a slight headache, but I'm not sure if it's related or not.

It started more than a week ago and was much smaller at the time. It was also only one spot in the beginning, but several smaller spots have appeared.
Answered by Dr. Sudarshan 6 hours later
Hi again,

Thanks for details.

You can apply aloe vera lotion once a day and hydrocortisone cream once a day.

It should subside in seven days .

If it persists beyond one week ,a visit to dermatologist and physical examination may be needed.

Hope this helps.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor